Missouri, 2005

Damaging Wind in Missouri, September 13, 2005

September 13, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 13, 1:20 PM CST, 46 minutes earlier.

Area forecast discussion, Sep 13, 1:20 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CDT TUE SEP 13 2005

.DISCUSSION...
A CHANGE IN THE DRY WEATHER PATTERN THAT HAS PERSISTED ACROSS THE
AREA THE PAST FEW WEEKS WAS UNDERWAY TUESDAY AFTERNOON. A LONGWAVE
TROUGH STRETCHED FROM THE CENTRAL CANADIAN PROVINCES INTO THE
WESTERN U.S. WITH A NORTHERN STREAM SHORTWAVE TRACKING ACROSS THE
NORTHERN PLAINS. A COLD FRONT STRETCHED FROM WESTERN IOWA THROUGH
CENTRAL KANSAS. THUNDERSTORMS CONTINUED TO TRAIN ACROSS SOUTHEAST
KANSAS WITH ADDITIONAL ISOLATED ACTIVITY DEVELOPING ACROSS SOUTHERN
MISSOURI. MIXED LAYER CAPES WERE AROUND 1500 J/KG PROVIDING
SUFFICIENT INSTABILITY.

THE NORTHERN STREAM SHORTWAVE WILL PUSH EAST WHILE THE SUBTROPICAL
BRANCH OF THE JET STREAKS INTO THE REGION. THE FRONT WILL SAG
SOUTHWARD INTO THE OZARKS TONIGHT AND BECOME WEST TO EAST ORIENTED
UNDERNEATH AN INCREASINGLY ZONAL FLOW ALOFT. GOOD INFLUX OF
MOISTURE...FRONTAL SCALE FORCING...AND INCREASING SHEAR PROFILES
WILL SUPPORT CONVECTIVE DEVELOPMENT INTO THE EVENING AND OVERNIGHT.
INCREASING DEEP LAYERED SHEAR...A DEVELOPING LOW LEVEL JET...AND
INCREASING LIFT IN ASSOCIATION WITH A COUPLED JET SUGGEST CONVECTION
MAY EVOLVE INTO A LINEAR MCS THAT WILL MIGRATE ACROSS THE AREA
TONIGHT. THE RISK OF SEVERE WEATHER WILL MAINLY OCCUR EARLY THIS
EVENING AT THE HEIGHT OF INSTABILITY. PRECIPITABLE WATER VALUES
APPROACHING 2 INCHES AND 850 MB DEWPOINTS NEAR 14 DEGREES C COMBINED
WITH AMPLE SYNOPTIC SCALE LIFT SUGGEST LOCALLY RAINFALL IS CERTAINLY
POSSIBLE. LOCALIZED FLOODING MAY BECOME A CONCERN WHERE TRAINING
CELLS DEVELOP.

THE FRONT WILL STALL ACROSS NORTHERN OKLAHOMA AND ARKANSAS ON
WEDNESDAY. A SERIES OF MINOR SHORTWAVES WILL RIDE EASTWARD OVER THE
BAROCLINIC ZONE. SOME QUESTION TO THE EXACT TRACK...TIMING AND
STRENGTH OF THESE DISTURBANCES. HOWEVER THESE SYSTEMS IN CONJUNCTION
WITH ISENTROPIC ASCENT SHOULD KEEP THE CHANCE OF RAIN AND
THUNDERSTORMS GOING INTO THURSDAY. THE HIGHEST RAIN PERCENTAGES WILL
BE ACROSS FAR SOUTHERN MISSOURI IN CLOSER PROXIMITY TO THE FRONT.
THE CLOUDS AND PRECIPITATION WILL HELP KEEP TEMPERATURES BELOW
NORMAL FOR A CHANGE.

RAIN CHANCES WILL TAPER OFF LATER THURSDAY AS THE LAST IN THE SERIES
OF SHORTWAVES PUSHES OFF TO THE EAST. SOME QUESTION ABOUT POSSIBLE
RAIN CHANCES THIS WEEKEND AS RETURN FLOW SETS UP. IT APPEARS WARM
AIR ADVECTION PRECIPITATION WILL BE FOCUSED TO OUR NORTH AND WEST IF
IT DEVELOPS AT ALL. TEMPERATURES WILL REBOUND TO NEAR OR ABOVE
NORMAL BY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK.

FOSTER

&&

.AVIATION...

FOR THE 18Z TAFS...MAIN CHALLENGE THIS TAF CYCLE IS WITH TS CHANCES
THIS EVENING AS A COLD FRONT MOVES INTO THE AREA. THUNDERSTORMS OVER
KANSAS NOW WILL LIKELY DISRUPT DESTABILIZATION THIS AFTERNOON AND
COULD HAMPER ADDITIONAL THUNDERSTORM DEVELOPMENT ALONG THE FRONT.
ENOUGH UNCERTAINTY EXISTS TONIGHT TO KEEP PREVAILING/TEMPO THUNDER
OUT OF TAFS FOR NOW...HOWEVER WILL CONTINUE TO MONITOR CONDITIONS
THIS AFTERNOON AND WILL AMEND TAFS PRIOR TO 00Z IF TS
CHANCES/TIMING CAN BE PINNED DOWN BETTER. CIGS/VIS WILL LIKELY FALL
TO MVFR IF NOT LOWER DURING THUNDERSTORMS. OTHERWISE NO SIGNIFICANT
AVIATION CONCERNS OVER THE NEXT 24 HOURS.

IZZI

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Sep 13, 12:00 PM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE SEP 13 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING:
    HAIL UP TO THE SIZE OF HALF DOLLARS.
    WIND GUSTS UP TO 70 MPH.
    FREQUENT CLOUD TO GROUND LIGHTNING.
    VERY HEAVY RAINFALL AND LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST KANSAS INTO CENTRAL
  MISSOURI THIS AFTERNOON MAINLY NORTHWEST OF A LINE FROM NEOSHO...
  TO CAMDENTON...TO VICHY. THE STORMS WILL SPREAD EAST ACROSS
  SOUTHERN MISSOURI THIS EVENING AND OVERNIGHT.

  DISCUSSION:

  THUNDERSTORMS WILL DEVELOP ACROSS WESTERN AND NORTHERN PORTIONS OF
  THE OUTLOOK AREA THIS AFTERNOON AHEAD OF A COLD FRONT THAT WILL
  PUSH SLOWLY EAST OUT OF CENTRAL KANSAS. THIS FRONT WILL INTERACT
  WITH AN INCREASINGLY MOIST AND UNSTABLE AIRMASS TO PRODUCE
  SCATTERED THUNDERSTORMS. MODERATE TO STRONG INSTABILITY COUPLED
  WITH INCREASING WINDS ALOFT WILL SUPPORT SEVERE THUNDERSTORM
  DEVELOPMENT.

  A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP NEAR THE FRONT LATER
  THIS AFTERNOON AND EVENING. THE HIGHEST RISK OF SEVERE WEATHER
  WILL BE MAINLY WEST OF A LINE FROM NEOSHO TO CAMDENTON THIS
  AFTERNOON AND EARLY EVENING. THE STORMS WILL GRADUALLY DIMINISH IN
  INTENSITY AS THEY SPREAD INTO SOUTHERN MISSOURI TONIGHT.

  LOCALIZED FLASH FLOODING WILL BE POSSIBLE ESPECIALLY WHERE STORMS
  MOVE REPEATEDLY OVER THE SAME AREAS. THE HIGHEST POTENTIAL OF
  HEAVY RAINFALL WILL BE ACROSS SOUTHEAST KANSAS...AND SOUTHWEST
  MISSOURI WHERE RAIN AMOUNTS MAY EXCEED TWO INCHES IN A SHORT
  PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  THUNDERSTORMS WILL LIKELY BE ONGOING WEDNESDAY MORNING. ADDITIONAL
  ROUNDS OF STORMS AND LOCALLY HEAVY RAINFALL ARE EXPECTED THROUGH
  THURSDAY AS THE FRONT STALLS ACROSS NORTHERN ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AFTER 2 PM ACROSS
  WESTERN PORTIONS OF THE OUTLOOK AREA...AND OVER THE ENTIRE REGION
  THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Sep 13, 2:04 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT TUE SEP 13 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             4 NE CLIMAX SPGS        38.14N 93.00W
09/13/2005  0.25 INCH        CAMDEN             MO   EMERGENCY MNGR

            50 MPH WINDS ALSO REPORTED.

The radar

The Springfield radar (KSGF), 127 km away, was scanning. The volume nearest the first event began at 20:04 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Morgan

When
September 13, 2:06 PM CST
Where
Morgan County, 2 mi S of Gravois Mills
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.283, -92.817

Severe thunderstorm wind gusts downed several trees along Highway 135.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475240.